Is this normal?

Does anyone else get so tired and shaky as the day goes on? I'm okay sitting even dancing as long as i dont actually move my feet or wakk. Then i 'm wobbly and unbalance looks as if i'm drunk. Is this the af (usually between 50-110 in blink and bp around 130 over 90 ish usually so can't think why i feel so awful. I take apixiban, atovastatin. Was oj betablockers then slozem then those awaful amiodorone briefly but nothing helped so my ca4diologist said stop them all bar the apixiban and atorvastatin. Now three months and feel worse and fed up. Any suggestions or magic wandscplease? i'm very afraid that its another stroke trying to getcthrough the apixiban. Anyone else feel like this.?

10 Replies

oldestnewest
  • I have balance issues, and can look drunk too at times. It's hard to know if its medication or medical problems. Tiny blood clots caused totally deafness in my right ear, so I guess this may effect balance too. I did recently have a balance assessment and waiting results of this. Maybe this is something you could request?

  • Thankyou so much for your reply, poppyseed. A balance assessment is something icwill definately look into. I'm just so fedup feeling this way , i so grateful for any suggestion.

  • Is it a head problem or a leg problem if you see what I mean? I get wobbly after walking a while but that is caused by arthritis in my spine and not AF. Poor circulation caused by AF could also be to blame I suppose?

  • Is it worth asking to see a neurologist? Sometimes one has to ask in order for one's GP to realise how big the issue is, and to decide to take action.

  • When I was referred to an NHS Neurologist last year I had a six month wait to see him. No improvement from 2011 when I waited just as long.

  • Statins can affect muscles. It may be worth looking more closely at these. Do you really need them? They deplete CoQ10 which is essential, and that alone can cause muscle problems. I forget the details, but it may be worth investigating the connection.

  • I stopped statins a long time ago. My GP takes them due to a family history but is OK with them and still runs marathons.

  • Sorry Seasider - I meant this reply for Groesclose, but put it in the wrong place!

  • Do you take Amiodarone?

    I was becoming more unsteady on my feet when making repetitive type movements such as when in the shower. I was washing with one elbow on the wall to support myself or clutching at the shower curtain. If I washed my face at the wash basin I would sway to the side or lurch forward. I was grabbing the edge of the basin to support myself. It was just as bad in the kitchen where one makes lots of small turns, stretching and bending movements.

    Getting up from my chair to go to another room and I was unsteady and clutching at the door also felt nauseous and faint. I once had severe vertigo many years ago due to a middle ear infection and it was a lesser version of that.

    However when I went out I could walk all right until stopping and standing upright. I swayed when waiting to cross the road and kept well back from the edge at bus stops.

    I Googled the effects along with Amiodarone and found several medical reports on 'Amiodarone and disequilibrium' that described exactly the same effects. I stopped the Amiodarone again and after a couple of weeks I was well balanced again.

  • I'm on Atenolol (as well as Warfarin) and have horrible balance problems. I thought it was old age (75), but maybe I should ask my GP about a possible link with the beta-blocker. Hope you can resolve this, as it's very unpleasant - as well as dangerous. Good luck. Pat.

You may also like...